Side Effects of Decadron or Carboplatin?

Good Morning to all my Fellow sisters,

I am on my 5th round of Carboplatin/Taxol treatment for stage 3B OC. I have fared pretty well but as you know chemo is cumulative. After I get the Carboplatin, every third week, I feel fine for day 1 and 2. then on day three and part of day four everywhere on my body when I touch the skin it hurts. Massive body ache, everywhere, throat, mouth, all of my skin, etc. then it goes away.

On the days I only get Taxol(no pre-meds) I have no symptoms at all. On the days I get both drugs I also get premeds. I am suspicious it may be the Decadron(steroid)?

Do any of you out there have the same experience that I do? Defiantly a couch day for me. then back to work!

thanks for the support!

6 Replies

oldestnewest
  • I have carbo/taxol and all the pre meds and I have very similar symptoms to what you describe... When they giving me the serious I get itchy feel sick or as I've described it I feel like I've drunk ten pints ... It's doesn't last long but it isn't very pleasant I've just had my 4th cycle and feel so weak most of the time theses days. I wanted to do so much today I've bearly done half of it. I cried out of frustration really... I know chemo for me was not as bad as expected but all the various side affects add up and take there tole on you ... I feel like I can't be me so frustrated... Signed shelly the couch potato!!! It's not going to beat me !!!

  • Hello, I remember feeling the same body aches on day 3 particularly on chest, arms and neck. I just went to bed and by 5th or 6th day it was better. It did pull me down and I just had to be quiet. I was very tired with it all and as a consequence I suffered with Chemo brain. It will disappear once treatment is over. Best wishes Angela x

  • There's nothing wrong with a couch day or two. It sounds like you're handling everything well. Don't forget to take good care of your mouth. Warm salt and baking soda rinse.

  • I guess this is how it feels to be poisoned. i know its a chance of a cure or long remission but what are we doing to our bodies.

  • Hi caf123, me too had all the same side effects I've just finished my last carboplatin last week, I only had that chemo 6 lots, on the 3 day I couldn't more for pain all over my body my neck was the worse, and the sickness and feeling very low then the next day I was alright I hope I don't have to go through that again it was a struggle to me. I'm just feeling tired now and still getting chemo mouth - just getting ready to go back to work and trying to get my life on track again, I'm am going on a 8 week course at my local cancer center to help me live mylife after this horrible disease! I know we are fighters and special lady's on this site.

    Take care

    Tess66 xx

  • I find the days I get the steroid to take the day after treatment I flair up on my face and chest sometimes on the top of my arms too.

You may also like...